MAUDE Adverse Event Report: PAYER INDUSTRIES HUNGARY PHILIPS AVENT MANUAL BREAST PUMP; BREAST PUMP NOT-POWERED

PAYER INDUSTRIES HUNGARY PHILIPS AVENT MANUAL BREAST PUMP; BREAST PUMP NOT-POWERED
Model Number SCF430/01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Breast Discomfort/Pain (4504)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer claims that the manual breast pump caused mastitis.
 
Additional Manufacturer Narrative
December 2nd 2025 update: the device was returned and tested.It was found working according to specifications.The customer reports using the manual breast pump approximately 10 times for sessions of about 15 minutes, as she otherwise breastfeeds almost exclusively.She applies the pump by placing the breast into it.During use, she experienced a sharp pulling pain in the nipple, and after a pumping session developed a very sore, red area on the breast with a painful lump.She was diagnosed with mastitis by her doctor.The nipple also developed a bleb.Bleb formation can be attributable to the user placing her breast in pump, while the instruction for use recommends to press the pump against the breast.Placing the breast in the pump can cause that the expression kit is not centered in the nipple.This could lead to temporary discomfort (such as nipple blebs); it is unlikely that this scenario leads to mastitis within such a short time frame (right after a pumping session in this case).Customer is exclusively breastfeeding.Mastitis is a common condition among breastfeeding mothers, with a prevalence of up to 30%.
 
Event or Problem Description
Customer claims that the manual breast pump caused mastitis.The device has been tested and been found performing according to specifications.No anomalies have been detected on the device.

Brand Name
PHILIPS AVENT MANUAL BREAST PUMP
Common Device Name
BREAST PUMP NOT-POWERED
Manufacturer (Section D)
PAYER INDUSTRIES HUNGARY
sport street 27.
ajka veszprem HU 8 400
HU  HU 8400
Manufacturer (Section G)
PAYER INDUSTRIES HUNGARY
sport street 27.
ajka veszprem HU 8 400
HU   HU 8400
Manufacturer Contact
shaylee masilunas
1600 summer street
stamford, CT 06905
2039730200
MDR Report Key22920702
Report Number3010359222-2025-000003
Device Sequence Number13319703
Product Code HGY
UDI-Device Identifier00075020109453
UDI-Public00075020109453
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberSCF430/01
Device Catalogue NumberSCF430/01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown